Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 334, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 26, 2012, 6:47 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 6:47 PM CDT (23:47 UTC)
- Expired
- Jul 26, 2012, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:52 PM CDT | TSTM WND GST 45 | Pocahontas, AR | SPOTTER ESTIMATED WINDS AT 45 TO50 MPH |
| Jul 26, 7:00 PM CDT | TSTM WND DMG | Engelerg, AR | TREES DOWN COUNTY WIDE... SOME BLOCKING ROADWAYS |
| Jul 26, 7:00 PM CDT | TSTM WND GST 55 | Walnut Ridge, AR | WALNUT RIDGE AWOS MEASURED A 55 MPH WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2289 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS54 KMEG 262347
SVRMEG
ARC075-121-270030-
/O.NEW.KMEG.SV.W.0334.120726T2347Z-120727T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 730 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAYNARD TO 6 MILES SOUTHWEST OF
POCAHONTAS TO 8 MILES SOUTH OF LYNN...OR ALONG A LINE EXTENDING
FROM 11 MILES SOUTH OF DONIPHAN TO 6 MILES SOUTHWEST OF POCAHONTAS
TO 12 MILES NORTH OF TUCKERMAN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALICIA...
ATTICA...BIGGERS...BLACK ROCK...COLLEGE CITY...HOXIE...LYNN...
MAYNARD...MINTURN...O'KEAN...POCAHONTAS...PORTIA...WALNUT RIDGE AND
LAKE CHARLES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9097 3650 9078 3644 9078 3644 9075
3641 9077 3628 9076 3629 9079 3629 9081
3615 9081 3614 9078 3600 9085 3598 9084
3588 9088 3588 9136 3589 9136
TIME...MOT...LOC 2347Z 264DEG 25KT 3647 9084 3622 9104
3589 9126
$$
BORGHOFF2 follow-up statements
697
WWUS54 KMEG 270009
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
709 PM CDT THU JUL 26 2012
ARC075-121-270030-
/O.CON.KMEG.SV.W.0334.000000T0000Z-120727T0030Z/
LAWRENCE AR-RANDOLPH AR-
709 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN RANDOLPH AND EASTERN LAWRENCE COUNTIES...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PITMAN TO O'KEAN TO STRANGERS HOME...OR ALONG A LINE EXTENDING
FROM 12 MILES WEST OF CORNING TO 8 MILES NORTHEAST OF WALNUT RIDGE TO
11 MILES SOUTH OF LAKE CHARLES STATE PARK...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALICIA...
BIGGERS...COLLEGE CITY...HOXIE...MAYNARD...MINTURN...O'KEAN...
PORTIA...SEDGWICK...WALNUT RIDGE...PITMAN...ELKINS PARK...STOKES AND
ENGELERG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM PRODUCED A 55 MPH WIND GUST IN WALNUT RIDGE AT 655 PM.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3590 9122 3621 9099 3650 9088 3650 9078
3644 9078 3644 9075 3641 9077 3629 9076
3629 9081 3615 9081 3614 9078 3600 9085
3598 9084 3588 9088 3588 9126 3589 9126
TIME...MOT...LOC 0009Z 263DEG 27KT 3645 9073 3615 9078
3591 9107
$$
BORGHOFF823
WWUS54 KMEG 270028
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
728 PM CDT THU JUL 26 2012
ARC075-121-270038-
/O.EXP.KMEG.SV.W.0334.000000T0000Z-120727T0030Z/
LAWRENCE AR-RANDOLPH AR-
728 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH AND EASTERN
LAWRENCE COUNTIES WILL EXPIRE AT 730 PM CDT...
AT 728 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3590 9122 3621 9099 3650 9088 3650 9078
3644 9078 3644 9075 3641 9077 3629 9076
3629 9081 3615 9081 3614 9078 3600 9085
3598 9084 3588 9088 3588 9126 3589 9126
TIME...MOT...LOC 0028Z 263DEG 27KT 3647 9055 3617 9060
3593 9090
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:38 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 26, 6:38 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT THU JUL 26 2012
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 346 PM CDT THU JUL 26 2012/
DISCUSSION...
A COLD FRONT STRETCHES FROM NEAR MOUNT VERNON ILLINOIS TO
SPRINGFIELD MISSOURI. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO POP
UP ALONG AND AHEAD OF THE FRONT. A FEW OF THEM HAVE BEEN SEVERE
ACROSS SOUTHERN MISSOURI...THUS A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED JUST NORTH OF THE MIDSOUTH. SO FAR ONLY TWO
THUNDERSTORMS HAVE DEVELOPED OVER RANDOLPH AND LAWRENCE COUNTIES
IN NORTHEAST ARKANSAS. THE ACTIVITY IN MISSOURI WILL SINK
SOUTHWARD OVER THE NEXT COUPLE OF HOURS. HAVE BUMPED POPS UP TO
LIKELY FOR TONIGHT OVER NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. THUNDERSTORMS SHOULD
EVENTUALLY DIE OUT BUT THAT MAY NOT BE UNTIL AFTER MIDNIGHT SO THE
SHOWER AND THUNDERSTORM ACTIVITY COULD SINK AS FAR SOUTH AS
MEMPHIS THUS HAVE RAISED POPS TONIGHT TO 40 PERCENT. HEAT ADVISORY
WILL CONTINUE THROUGH 7 PM.
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL OCCUR ON FRIDAY
GENERALLY SOUTH OF INTERSTATE 40 WITH NORTH MISSISSIPPI HAVING THE
BEST CHANCE. EXPECT ABUNDANT CLOUD COVER OVER THE MIDSOUTH DURING
THE MORNING HOURS WHICH WILL KEEP TEMPERATURES FROM WARMING UP AS
QUICKLY. IN ADDITION...SHOWER AND THUNDERSTORM ACTIVITY WILL ALSO KEEP
TEMPERATURES DOWN. HEAT INDICES WILL BE MUCH LOWER THUS NO HEAT
ADVISORIES WILL BE NECESSARY. NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL MAY BE THE WARMEST EVEN BEHIND THE FRONT AS CLOUDS SHOULD
BREAK UP AND WITH DRIER AIR IN PLACE...READINGS MAY REACH INTO THE
MID 90S. ELSEWHERE...EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S.
THE WEEKEND...EXPECT WARM DAYS AND COOLER NIGHTS AS NORTHERLY
WINDS WILL CONTINUE TO FILTER IN DRIER AIR INTO THE REGION.
SUNDAY NIGHT THROUGH WEDNESDAY...THE AREA MOVES INTO NORTHWEST FLOW
ALOFT THUS EXPECT ONE MCS AFTER ANOTHER TO DEVELOP OVER THE MIDWEST AND
DRIFT SOUTHEAST INTO THE CWA DURING THE OVERNIGHT INTO THE MORNING
HOURS THEN DIE OUT. THE AFTERNOON HOURS WILL BE RELATIVELY QUIET.
THEN EXPECT A REPEAT SCENARIO AGAIN MONDAY NIGHT...TUESDAY NIGHT ETC.
KRM
&&
.AVIATION...
00Z TAF SET
EXPANSIVE SQUALL LINE ACROSS SERN MO AND NERN AR IS BEGINNING TO
TURN SOUTH AND WILL AFFECT KJBR WITHIN THE NEXT COUPLE HOURS.
CONFIDENCE IS NOT HIGH WITH RESPECT TO HOW FAR SOUTH THIS LINE
WILL MAKE IT BEFORE IT DISSIPATES. SUSPECT THAT BY 02-03Z THE
LINE WILL BE IN ITS WEAKENING PHASE AND IT MAY HAVE A HARD TIME
REACHING KMEM...BUT COULD REACH KMKL. THUS...LEFT OUT MENTION OF
TS AT KMEM FOR NOW...BUT WILL CONTINUE TO MONITOR AND MAKE
AMENDMENTS AS NEEDED.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 90 75 96 / 40 30 10 10
MKL 73 88 71 95 / 60 20 10 10
JBR 73 93 73 98 / 60 20 0 10
TUP 77 92 74 95 / 20 60 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 26, 3:54 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 354 PM CDT THU JUL 26 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 354 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH TODAY AS HEAT INDICES EXCEED 105 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO TUPELO MISSISSIPPI. THE MAIN THREAT WITH THESE STORMS IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:54 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 51 min |
| Jul 26, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 45 min |
| Jul 26, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.